Alert archive / Louisiana / Tornado Warnings in 2006

Tornado Warning 63, NWS New Orleans, LA

November 6, 2006Livingston Parish, Saint John the Baptist Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Nov 6, 2006, 1:53 PM CST for Livingston Parish, Saint John the Baptist Parish, Louisiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 6, 2006, 1:53 PM CST (19:53 UTC)
Expired
Nov 6, 2006, 2:30 PM CST
In force
37 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

Counties Livingston Parish, LA, Saint John the Baptist Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2006-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2006-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 061954
TORLIX
LAC063-095-062030-
/O.NEW.KLIX.TO.W.0063.061106T1953Z-061106T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
153 PM CST MON NOV 6 2006

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  LIVINGSTON PARISH IN SOUTHEAST LOUISIANA
  ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA

* UNTIL 230 PM CST

* AT 147 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST OF
  WHITEHALL...OR ABOUT 10 MILES NORTHEAST OF GONZALES...MOVING EAST
  AT 25 MPH.

* THE TORNADO IS WILL BE NEAR...
  WHITEHALL BY 200 PM CST

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3040 9084 3022 9071 3017 9045 3028 9044
      3038 9053

$$

8
1 follow-up statement
000 
WWUS54 KLIX 062019
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
217 PM CST MON NOV 6 2006

LAC063-062027-
/O.CAN.KLIX.TO.W.0063.000000T0000Z-061106T2030Z/
LIVINGSTON LA-
217 PM CST MON NOV 6 2006

...THE TORNADO WARNING FOR LIVINGSTON PARISH IS CANCELLED...

LAT...LON 3029 9055 3002 9058 3014 9044 3025 9034
      3031 9044

$$

LAC095-062030-
/O.CON.KLIX.TO.W.0063.000000T0000Z-061106T2030Z/
ST. JOHN THE BAPTIST LA-
217 PM CST MON NOV 6 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM CST FOR ST. JOHN
THE BAPTIST PARISH...

AT 215 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF STORMS WITH TWO AREAS WITH POSSIBLE TORNADOES.  
THESE TORNADO PRODUCING STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM LAKE MAUREPAS TO WEST OF LA PLACE...MOVING EAST NORTHEAST AT 25 
MPH.

TORNADO PRODUCING STORMS WILL BE NEAR...
  RURAL ST. JOHN THE BAPTIST PARISH OVER INTERSTATE 55 AT 230 PM CST

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3029 9055 3002 9058 3014 9044 3025 9034
      3031 9044

$$

8

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Nov 6, 1:09 PM CST, 44 minutes earlier.

Area forecast discussion, Nov 6, 1:09 PM CST, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
109 PM CST MON NOV 6 2006

.UPDATE...
MAIN CONCERNS ARE SEVERE WEATHER POTENTIAL AND HEAVY RAIN/FLOOD
POTENTIAL THIS AFTERNOON AND EVENING. ADJUSTED HIGHS TODAY UP
QUITE A BIT ABOVE EARLIER GUIDANCE AND FORECAST VALUES. THIS HAS
RESULTED IN MODERATE INSTABILITY WITH MSAS LI/S RUNNING -4 TO -6
OVER A LARGE PART OF SOUTHEAST LA TO THE SOUTHEAST OF THE OUTFLOW
BOUNDARY WHICH IS APPROACHING A MCB-BTR LINE. KLIX VAD WIND
PROFILE SHOWS DECENT DIRECTIONAL SHEAR BUT LITTLE SPEED SHEAR IN
THE 0-1 KM LAYER. WILL HAVE TO WATCH THUNDERSTORMS SOUTH OF I-10
IN SOUTHEAST LA FOR ANY ROTATION SINCE THEY BECOME MORE SURFACE
BASED.

SURFACE OUTFLOW CONTINUES TO PUSH HEAVIEST RAIN SOUTHEAST AROUND
15 KNOTS...SO EXCESSIVE RAINFALL POTENTIAL HAS REMAINED LOW THUS
FAR. WIDER SWATH OF HIGH REFLECTIVITY NEAR BATON ROUGE WILL LIKELY
CAUSE SIGNIFICANT PONDING AND POSSIBLY SOME STREET FLOODING.
RAINFALL AMOUNTS SHOULD REMAIN INSUFFICIENT FOR FLASH FLOODING OR
RIVER FLOODING UNLESS THE OUTFLOW BOUNDARY PUTS ON THE BRAKES.
WILL CONTINUE TO MONITOR.

&&

.AVIATION...
MVFR CEILINGS...REDUCED VISIBILITIES...AND WIND GUSTS AVERAGING
AROUND 30 KT IN SHOWERS AND THUNDERSTORMS WILL BE THE MAIN PROBLEM
FOR AVIATORS THIS AFTERNOON AND EVENING. MUCH BETTER VFR WEATHER
WILL RETURN ON TUESDAY.

&&

.HYDROLOGY...
ANTICIPATED QPF AMOUNTS WILL KEEP AREA RIVERS BELOW FLOOD STAGE
THE NEXT SEVERAL DAYS.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR GMZ550-
     GMZ555-GMZ570-GMZ575.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR GMZ550-
     GMZ555-GMZ570-GMZ575.

&&

22
Hazardous weather outlook, Nov 6, 11:45 AM CST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1145 AM CST MON NOV 6 2006

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-070200-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1145 AM CST MON NOV 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

.THUNDERSTORMS AND HEAVY RAIN...AN AREA OF LOW PRESSURE WILL MOVE
THROUGH THE AREA LATE TODAY AND TONIGHT. AMPLE WARMTH AND MOISTURE
AHEAD OF THIS SYSTEM WILL CONTRIBUTE TO THE DEVELOPMENT OF WIDESPREAD
SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST LOUISIANA AND SOUTHERN
MISSISSIPPI THIS AFTERNOON AND TONIGHT. THE THREAT FOR ORGANIZED
SEVERE WEATHER IS LOW TODAY...BUT A FEW STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE. THE MAIN THREAT FROM THESE THUNDERSTORMS
WILL BE STRONG...POSSIBLY DAMAGING WIND GUSTS AND FREQUENT LIGHTNING.
IN ADDITION...LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE
POSSIBLE WHICH COULD LEAD TO FLOODING OF STREETS AND LOW LYING
AREAS.

.MARINE...STRONG SOUTHEAST WINDS AND ROUGH SEAS WILL CONTINUE IN THE
COASTAL WATERS WHERE SMALL CRAFT ADVISORIES ARE POSTED THROUGH THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS WILL CONTINUE INTO TUESDAY MORNING...MAINLY
OVER COASTAL SECTIONS OF SOUTHEAST LOUSIANA AND MISSISSIPPI. THE
THUNDERSTORM THREAT WILL GREATLY DECREASE BY TUESDAY
AFTERNOON...AS THE LOW PRESSURE SLIDES TO THE EAST OF THE REGION.

ANOTHER ROUND OF ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON
SATURDAY...AS A WEAK COLD FRONT SLIDES THROUGH THE REGION.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

22

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 1:56 PM CSTSpecial Marine WarningLIX64 min
Nov 6, 2:32 PM CSTTornado WarningLIXSaint Tammany, Tangipahoa43 min
Nov 6, 2:59 PM CSTSpecial Marine WarningLIX61 min
Nov 6, 3:20 PM CSTTornado WarningLIXSaint Tammany40 min
Nov 6, 3:58 PM CSTSpecial Marine WarningLIX2 hr
Nov 6, 5:16 PM CSTSpecial Marine WarningLIX59 min

Nearby

Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.